Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 21, 2017, 5:07 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 5:07 PM CDT (22:07 UTC)
- Expired
- Mar 21, 2017, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 48 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 5:09 PM CDT | TSTM WND DMG | 3 Ne Manchester, TN | TVA TRANSMISSION POLE WAS BLOWN OVER ONTO OTHER POWER LINES ON RAGSDALE ROAD NEAR BEANS CREEK WINERY KNOCKING OUT POWER TO 4500 CUSTOMERS |
| Mar 21, 5:09 PM CDT | TSTM WND DMG | Manchester, TN | ROOF DAMAGE TO SEVERAL BUILDINGS IN MANCHESTER INCLUDING RAIDER ACADEMY...GARNERS ON THE SQUARE...AND AN OLD POOL HALL ON HWY 41. NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS MANCHESTER BLOCKING ROADWAYS INCLUDING ON HWY 41 NEAR OLD STONE FORT...POWER |
| Mar 21, 5:20 PM CDT | TSTM WND DMG | 7 Ese Manchester, TN | A HAY BARN WAS DESTROYED IN HILLSBORO |
| Mar 21, 5:23 PM CDT | TSTM WND DMG | Manchester, TN | TREES DOWN AND A FEW PPOWER OUTAGES |
| Mar 21, 5:26 PM CDT | TSTM WND DMG | Tullahoma, TN | POWER OUTAGES IN KINGS LANE SUBDIVISION |
| Mar 21, 5:35 PM CDT | TSTM WND DMG | Altamont, TN | TREES AND POWER LINES DOWN WITH POWER OUTAGES ACROSS THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WWUS84 KOHX 212207
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
507 PM CDT TUE MAR 21 2017
TNZ075-077-079-212245-
Coffee TN-Bedford TN-Grundy TN-
507 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...SOUTHEASTERN
BEDFORD AND GRUNDY COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving east at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Manchester, Tullahoma, Gruetli-Laager, Tracy City, Monteagle,
Altamont, Coalmont, Palmer, Wartrace, Beersheba Springs, Normandy,
Raus, Hillsboro, Pelham, Arnold AFB and Fiery Gizzard S.p..
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3523 8586 3529 8592 3534 8603 3536 8616
3534 8620 3534 8626 3538 8625 3539 8628
3541 8625 3541 8626 3536 8635 3553 8633
3548 8554 3543 8554 3538 8549 3532 8556
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2207Z 280DEG 39KT 3543 8615
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:01 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 21, 3:01 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 301 PM CDT Tue Mar 21 2017 .DISCUSSION... Convective complex dropping ese across KY and now into nw TN. This activity is currently reaching into our far western counties at this time. Frontal boundary is located w-e across central portions the mid state, just south of I-40. As the series of impulses upstream moves closer to the boundary location, storms will become stronger and will amplify the hail threat. Mid level lapse rates are around 8C to 8.5 C across much of the area, with elevated instability extending north of the boundary. Shear levels increase, especially south of the boundary so will taylor zones to reflect the lg hail threat north, and the lg hail and scattered wind threat south. A severe tstm watch was issued in the last 15 min and it includes all but the northern tier of our county warning area. The system looks to be rather progressive although there are some weaker impulses behind it which could bring some additional showers late tonight. Otw, the timeframe for the severe threat looks like now through around 7 pm. Hrrr concurs with that timeframe. Moving on, aforementioned frontal boundary will continue to move southward and will be well into the deep south by sunrise. A cooler and drier day is expected for Wednesday. After lows of near 40, highs will top out in the 55 to 60 degree range. A return flow will begin to set up on Thursday and Friday, but upper ridging will keep conditions dry. A warmup, however, will commence and we will be back up into the 60s on Thursday. In the ext fcst, The weather pattern will become more active with a series of lows moving eastward through the period. The best chances for rain will be Sat nt and Monday. As for any tstm or severe potential, 850 mb speeds increase Sat nt with instabilities being more favorable on Mon. Cannot rule out strong to severe tstms potential for either time as the mid level jet is in place. For the ext temps, southerly moist flow to prevail so we will see temps that are a good 10 to 15 degrees above normal. This equates to lows in the 50s, and highs in the 70s. Will go ahead and issue the zones early. This will reflect the current svr tstm watch. I will also include a pre evening period due to the progressiveness of the system. && .AVIATION... 18Z TAF DISCUSSION. Mostly VFR, but with a boundary sitting across Middle TN, a very small cloud deck has developed between KCKV and KBNA and has given KBNA some BKN MVFR cigs. I think there is a good chance that this deck works its way up to KCKV, so I've prevailed it in the next couple of hours. The bigger story will be the line of TS that will push through and likely affect all 3 terminal later this afternoon and evening. Have tried to time out the activity with the latest hi-res guidance, but we can expect IFR cigs/vis with the line. Conditions will improve rather quickly this evening but as the front sags into Middle TN, northerly wind gusts will pick up tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 57 42 66 50 / 60 10 0 0 10 Clarksville 38 55 38 64 50 / 50 10 10 10 10 Crossville 41 54 38 58 45 / 60 10 10 0 10 Columbia 45 58 44 65 50 / 70 10 10 0 10 Lawrenceburg 45 59 44 65 50 / 70 10 10 0 10 Waverly 42 56 42 65 52 / 60 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Mar 21, 5:05 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 505 AM CDT Tue Mar 21 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-221015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 505 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk (level 2 out of 5) for severe thunderstorms across southern Middle Tennessee this afternoon and evening, generally along and south of the I-40 corridor. A cold front will shift south to near I-40 by midday, with scattered showers and thunderstorms expected to develop along and south of the front this afternoon and continue into the evening. Large hail and damaging winds will be possible in the strongest storms, along with heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong thunderstorms will be possible on Saturday as another cold front shifts from west to east across Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon into this evening. Shamburger
In the hours before
Local storm report, Mar 21, 4:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 7 W NASHVILLE 36.17N 86.91W
03/21/2017 DAVIDSON TN TWITTER
TREES DOWN ON POWERLINES IN BELLEVUE... POWERLINES ON
THE GROUND
&&
EVENT NUMBER OHX1700267
ROSESpecial weather statement, Mar 21, 4:39 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
439 PM CDT TUE MAR 21 2017
TNZ095-212215-
Giles TN-
439 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILES COUNTY UNTIL 515
PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Pulaski, moving southeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3500 8722 3506 8722 3510 8721 3512 8722
3512 8720 3514 8721 3515 8720 3516 8720
3517 8722 3524 8721 3511 8683 3499 8684
TIME...MOT...LOC 2139Z 293DEG 41KT 3511 8714
BarnwellLocal storm report, Mar 21, 4:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL WAYNESBORO 35.32N 87.76W
03/21/2017 E1.75 INCH WAYNE TN FACEBOOK
&&
EVENT NUMBER OHX1700268
ROSELocal storm report, Mar 21, 4:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 12 NW SHELBYVILLE 35.61N 86.60W
03/21/2017 E1.00 INCH BEDFORD TN TWITTER
UNIONVILLE
&&
EVENT NUMBER OHX1700269
ROSELocal storm report, Mar 21, 5:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
03/21/2017 RUTHERFORD TN TWITTER
MULTIPLE TREES DOWN IN EAST MURFREESBORO
&&
EVENT NUMBER OHX1700270
ROSESpecial weather statement, Mar 21, 5:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
507 PM CDT TUE MAR 21 2017
TNZ075-077-079-212245-
Coffee TN-Bedford TN-Grundy TN-
507 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...SOUTHEASTERN
BEDFORD AND GRUNDY COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving east at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Manchester, Tullahoma, Gruetli-Laager, Tracy City, Monteagle,
Altamont, Coalmont, Palmer, Wartrace, Beersheba Springs, Normandy,
Raus, Hillsboro, Pelham, Arnold AFB and Fiery Gizzard S.p..
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3523 8586 3529 8592 3534 8603 3536 8616
3534 8620 3534 8626 3538 8625 3539 8628
3541 8625 3541 8626 3536 8635 3553 8633
3548 8554 3543 8554 3538 8549 3532 8556
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2207Z 280DEG 39KT 3543 8615
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:14 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson, Wilson | 46 min |
| Mar 20, 7:41 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Van Buren and 2 more | 49 min |
| Mar 20, 8:30 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren | 45 min |
| Mar 21, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 47 min |
| Mar 21, 3:02 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 43 min |
| Mar 21, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 46 min |
| Mar 21, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 45 min |
| Mar 21, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 39 min |
| Mar 21, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 39 min |
| Mar 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 49 min |
| Mar 21, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 49 min |
| Mar 21, 3:33 PM CDT | Special Weather Statement | OHX | Cheatham | 42 min |
| Mar 21, 3:35 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Mar 21, 3:47 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 3 hr |
| Mar 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 37 min |
| Mar 21, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 35 min |
| Mar 21, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 45 min |
| Mar 21, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Mar 21, 4:11 PM CDT | Areal Flood Advisory | OHX | Hickman | 3 hr |
| Mar 21, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 40 min |
| Mar 21, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 45 min |
| Mar 21, 4:39 PM CDT | Special Weather Statement | OHX | Giles | 36 min |
| Mar 21, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 33 min |
| Mar 21, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren | 30 min |
| Mar 21, 5:22 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 38 min |
| Mar 21, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Van Buren, Warren and 1 more | 46 min |
| Mar 21, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 19 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.